Alert archive / North Carolina / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 22, 2005, 7:18 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2005, 7:18 PM EDT (23:18 UTC)
- Expired
- Jul 22, 2005, 7:55 PM EDT
- In force
- 37 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 434 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 222318 SVRRAH NCC037-183-230000- /O.NEW.KRAH.SV.W.0089.050722T2318Z-050723T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 718 PM EDT FRI JUL 22 2005 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA SOUTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 800 PM EDT * AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CORINTH...OR ABOUT 13 MILES NORTHEAST OF SANFORD...MOVING EAST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CORINTH RURAL SOUTHEASTERN CHATHAM COUNTY RURAL SOUTHWESTERN WAKE COUNTY THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. VERY HEAVY RAIN OVER 2 INCHES AN HOUR CAN ALSO BE EXPECTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3566 7898 3559 7908 3552 7898 3564 7885 $$ DGS
3 follow-up statements
000 WWUS52 KRAH 222329 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 728 PM EDT FRI JUL 22 2005 NCC037-222338- /O.CAN.KRAH.SV.W.0089.000000T0000Z-050723T0000Z/ CHATHAM NC- 728 PM EDT FRI JUL 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE COUNTY. LAT...LON 3566 7863 3566 7896 3560 7898 3553 7874 $$ NCC183-230000- /O.CON.KRAH.SV.W.0089.000000T0000Z-050723T0000Z/ WAKE NC- 728 PM EDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EDT FOR SOUTHWESTERN WAKE COUNTY... AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WIND GUSTS. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF HOLLY SPRINGS...OR ABOUT 15 MILES NORTHWEST OF LILLINGTON...MOVING NORTHEAST AT 5 MPH. LOCATIONS AFFECTED INCLUDE HOLLY SPRINGS AND FUQUAY-VARINA. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REPORT SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3566 7863 3566 7896 3560 7898 3553 7874 $$ DGS
000 WWUS52 KRAH 222347 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 746 PM EDT FRI JUL 22 2005 NCC183-230000- /O.CON.KRAH.SV.W.0089.000000T0000Z-050723T0000Z/ WAKE NC- 746 PM EDT FRI JUL 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 800 PM EDT FOR SOUTHERN WAKE COUNTY... AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR HOLLY SPRINGS...OR ABOUT 13 MILES SOUTHWEST OF RALEIGH...MOVING EAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE...HOLLY SPRINGS AND LAKE WHEELER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. VERY HEAVY RAIN NEAR TWO INCHES PER HOUR CAN BE EXPECTED. FLOODING OF ROADS AND LOW LYING AREAS WILL BE POSSIBLE. DO NOT DRIVE THROUGH FLOODED ROADS. LAT...LON 3566 7856 3574 7887 3565 7895 3556 7867 $$ DGS
000 WWUS52 KRAH 222355 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 755 PM EDT FRI JUL 22 2005 NCC183-230005- /O.CAN.KRAH.SV.W.0089.000000T0000Z-050723T0000Z/ WAKE NC- 755 PM EDT FRI JUL 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE COUNTY IS CANCELLED... THE STORM HAS WEAKENED BELOW SEVERE LIMITS. HOWEVER...STORMS WILL CONTINUE TO PRODUCE VERY HEAVY RAIN AND FREQUENT LIGHTNING AROUND HOLLY SPRINGS...APEX...AND GARNER. LAT...LON 3566 7856 3574 7887 3565 7895 3556 7867 $$ DGS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:00 PM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 22, 2:00 PM EDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT FRI JUL 22 2005 ...SOME RELIEF IN THE HOT HUMID CONDITIONS EXPECTED THIS WEEKEND BEFORE INTENSE HEAT AND HUMIDITY RETURN MONDAY... .SYNOPSIS... STRONG H5 RIDGING CENTERED OVER THE ROCKIES AND IN THE WESTERN ATLANTIC AT 12Z/22... WITH WEAK H5 TROUGH OVER THE APPALACHIANS. A WEAK COLD FRONT OVER THE OHIO VALLEY IS EXPECTED TO JUMP INTO THE APPALACHIAN LEE TROUGH LATE THIS AFTERNOON AND TONIGHT... AND MOVE EAST TO THE COAST SATURDAY PM. && .SHORT TERM (THIS EVENING-TONIGHT)... A LOW PRESSURE TROUGH...OR WEAK COLD FRONT...ASSOCIATED WITH AN UPPER LEVEL SHORT WAVE WILL DRIFT EAST ACROSS CENTRAL NORTH CAROLINA OVERNIGHT. MOISTURE CONVERGENCE WITH AND JUST AHEAD OF THE TROUGH AND DESTABILIZATION WITH THE SHORT WAVE ALOFT SHOULD ENHANCE PRECIPITATION COVERAGE FROM SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EARLY PART OF THE NIGHT. ISOLATED STORMS MAY LINGER TO THE SOUTH AND EASTERN EDGES OF THE CWA OVERNIGHT...BUT DRIER AIR WITH A LIGHT NORTHERLY SURFACE FLOW SHOULD ALLOW CONDITIONS TO STABILIZE AND CLEAR OVER THE NORTHWEST HALF. MIN TEMPERATURES OF NEAR 70 NW TO NEAR 75 SOUTHEAST ARE EXPECTED. -RFG && .LONG TERM (SATURDAY THROUGH FRIDAY)... SATURDAY INTO SUNDAY... A BRIEF PERIOD OF RELIEF IS EXPECTED OVER CENTRAL NC SATURDAY AFTERNOON THROUGH SUNDAY. THE WEAKNESS IN THE H5 RIDGE OVER THE APPALACHIANS EARLY FRIDAY WILL SHIFT EAST TO THE COAST SATURDAY. A SURFACE TROUGH TO PUSH SE FROM THE PIEDMONT INTO THE SE COASTAL PLAIN DURING SATURDAY AFTERNOON... THEN TO THE COAST SATURDAY NIGHT. WINDS WILL BECOME NORTHERLY BEHIND THE TROUGH... AND THERE IS EXPECTED TO BE FAIRLY SIGNIFICANT DRYING FROM THE MID LEVELS THROUGH THE BOUNDARY LAYER SATURDAY. MOST NOTABLY ON SATURDAY AFTERNOON... THE SURFACE DEW POINTS ARE EXPECTED TO FALL INTO THE MID TO UPPER 60S OVER THE PIEDMONT... TO AROUND 70 OVER THE COASTAL PLAIN. DRIER AIR AND NEARLY FULL SUN SATURDAY WILL ALLOW TEMPS TO BE JUST ABOUT AS WARM SATURDAY AS THEY ARE TODAY. HIGHS ARE FORECAST BETWEEN 91 AND 96 (ONLY EXPECTED TO BE A DEGREE OR TWO COOLER THAN TODAY). MOST SIGNIFICANTLY... THE HEAT INDICES WILL BE LOWER DUE TO THE DRIER BOUNDARY LAYER... MOSTLY IN THE 90S INSTEAD OF THE 100 TO 107 EXPERIENCED IN THE LAST SEVERAL DAYS. THE SURFACE TEMPERATURES POSSIBLY WILL COOL 3-5 DEGREES SUNDAY AS THE SURFACE WINDS BECOME LIGHT EASTERLY AND THE LOW LEVEL THICKNESSES REDUCE A FEW METERS. THE CONSECUTIVE DAYS OF 90 DEGREE HEAT MAY END AT GSO BUT SHOULD BE MAINTAINED AT RDU AND FAY. THE GFS MOS APPEARS TOO COOL ESPECIALLY AT RDU ON SUNDAY. LOWS SATURDAY NIGHT MAY DIP INTO THE UPPER 60S W-N PIEDMONT. FOR MONDAY INTO TUESDAY... THE H5 RIDGE IS FORECAST TO BUILD FROM THE PLAINS AND MID MISSISSIPPI VALLEY EASTWARD INTO THE SOUTHEASTERN STATES. THIS WILL ALLOW THE VERY HOT TEMPERATURES TO RETURN TO CENTRAL NC MONDAY AND TUESDAY. STATISTICAL GUIDANCE AND LOW LEVEL THICKNESSES INDICATE MID TO UPPER 90S FOR HIGHS IN ALL AREAS. READINGS OF 100 WILL BE POSSIBLE IN THE NORMALLY HOTTER SANDHILLS AND AT THE HOTTEST URBAN CENTERS. RDU... WHICH HAS BEEN AVERAGING 2-3 DEGREES WARMER THAN LOCAL COOPERATIVE REPORTS SINCE JUNE... MAY ALSO REACH 100. ISOLATED PM THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY ON TUE AS THE PIEDMONT TROUGH BECOMES ESTABLISHED AGAIN. FOR WEDNESDAY INTO LATE WEEK... MODEL CONSENSUS WOULD INDICATE A PATTERN CHANGE FOR THE EASTERN STATES WITH A POTENTIAL H5 TROUGH DEVELOPING FROM THE GREAT LAKES INTO THE TENNESSEE VALLEY. CENTRAL NC WOULD BENEFIT FROM SUCH A PATTERN CHANGE AS FALLING HEIGHTS MEAN A REDUCTION IN HEAT. IF THE BASE OF THE TROUGH DEVELOPS TO OUR WEST... THIS WOULD ALLOWING AMPLE MOISTURE TO RETURN THROUGHOUT THE ATMOSPHERE BRINGING ENHANCED RAIN CHANCES. FOR NOW... WILL FORECAST A GRADUAL INCREASE IN CLOUDS AND THE CHANCE OF THUNDERSTORMS... AND A REDUCTION IN AFTERNOON TEMPS (BACK TO NEAR CLIMATOLOGY). && .AVIATION... SCT TO BKN LAYERS NEAR 4 AND 10 THSD FEET ARE EXPECTED WITH SCATTERED SHOWERS AND TSTMS ACROSS THE REGION THROUGH 04Z TONIGHT. VSBY LOWERING TO LESS THAN 3 MI IN LOCALLY HEAVY SHOWERS. ISOLATED SHOWERS AND TSTMS WILL LINGER TO THE SOUTH AND EAST...OTHERWISE SKIES SHOULD CLEAR BEFORE DAYBREAK. AREAS OF FOG WILL BRIEFLY LIMIT VSBY TO AOB 3 MI INVOF RWI AND FAY AROUND DAYBREAK. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FOR NCZ007>011-024>028-040>043-075>078-085-086- 088-089 UNTIL 5 PM FRIDAY. && SYNOPSIS... SHORT TERM...RFG LONG TERM...BADGETT AVIATION...RFG
Hazardous weather outlook, Jul 22, 5:21 AM EDT, 13 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 521 AM EDT FRI JUL 22 2005 NCZ021>023-038-039-073-074-083-084-230930- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY- ANSON-RICHMOND- 521 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES AND HIGH HUMIDITIES AGAIN TODAY PRODUCE HEAT INDEX VALUES OF 100 TO 105 THIS AFTERNOON. ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. SOME STORMS COULD APPROACH SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION. NCZ007>011-024>028-040>043-075>078-085-086-088-089-230930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 521 AM EDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN WHICH INCLUDES THE TRIANGLE AREA...FAYETTEVILLE...SANFORD...LAURINGBURG...GOLDSBORO...ROCKY MOUNT AND SURROUNDING AREAS. HEAT INDEX VALUES FROM 105 TO NEAR 110 DEGREES CAN BE EXPECTED THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. A FEW STORMS COULD APPROACH SEVERE AND PRODUCE LOCALLY HEAVY RAINFALL LATE THIS AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION IS NOT ANTICIPATED THIS TODAY OR TONIGHT. HOWEVER SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION. RA
In the hours before
Special weather statement, Jul 22, 2:35 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 235 PM EDT FRI JUL 22 2005 NCZ008>011-026-221930- FRANKLIN-GRANVILLE-HALIFAX-VANCE-WARREN- 235 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS OVER EASTERN VANCE AND SOUTHWEST WARREN COUNTIES... AT 235 PM EDT... DOPPLER RADAR INDICATED STRONG THUNDERSTORMS EXTENDING FROM MIDDLEBURG EAST TO AFTON AND INEZ. THESE THUNDERSTORMS WERE PRODUCING FREQUENT LIGHTNING... VERY HEAVY RAIN... AND GUSTY WINDS TO 40 MPH. DUE TO THEIR SLOW MOVEMENT TO THE SOUTHEAST AT 10 MPH... VERY HEAVY RAIN OF 1 TO 2 INCHES WILL BE LIKELY OVER SOUTHWEST AND WEST CENTRAL WARREN COUNTY BETWEEN 230 PM AND 330 PM. THIS INCLUDES THE COMMUNITY OF AFTON. SEEK SHELTER INDOORS DURING THUNDERSTORMS. MOVE QUICKLY AWAY FROM WATER AND OFF OF OPEN FIELDS. NEVER SEEK SHELTER UNDER TREES. BADGETT
Special weather statement, Jul 22, 5:16 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 516 PM EDT FRI JUL 22 2005 NCZ075-077-086-222145- HARNETT-HOKE-MOORE- 516 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORM OVER SOUTHWEST HARNETT...SOUTHEAST MOORE AND NORTHERN HOKE COUNTIES THROUGH 545 PM EDT... AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VASS...OR ABOUT 7 MILES NORTHEAST OF SOUTHERN PINES. THIS STORM WAS NEARLY STATIONARY. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...INVERNESS AND WOODLAKE. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS LIGHTNING CAN BE EXPECTED. SOME DOWN TREES AND POWER LINES ARE POSSIBLE. LIGHT OBJECTS SUCH AS TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. IN ADDITION...VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. DGS
Special weather statement, Jul 22, 5:53 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 553 PM EDT FRI JUL 22 2005 NCZ073-074-222300- MONTGOMERY-STANLY- 553 PM EDT FRI JUL 22 2005 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY AND STANLY COUNTIES THROUGH 700 PM EDT... AT 553 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MORROW MOUNTAIN STATE PARK...OR ABOUT 6 MILES EAST OF ALBEMARLE... MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...MORROW MOUNTAIN STATE PARK...LIBERTY HILL...WADEVILLE...AND TROY. GUSTY WINDS TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS... CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. DGS
Special weather statement, Jul 22, 6:42 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT FRI JUL 22 2005 NCZ075-222345- MOORE- 642 PM EDT FRI JUL 22 2005 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN MOORE COUNTY THROUGH 800 PM EDT... AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN PINES. THIS STORM WAS STATIONARY. SOME LOCATIONS AFFECTED INCLUDE PINEHURST...SOUTHERN PINES...FOXFIRE...PINEBLUFF...AND ABERDEEN. GUSTY WINDS 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
Special weather statement, Jul 22, 6:42 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT FRI JUL 22 2005 NCZ075-222345- MOORE- 642 PM EDT FRI JUL 22 2005 ...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN MOORE COUNTY THROUGH 800 PM EDT... AT 642 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHERN PINES. THIS STORM WAS STATIONARY. SOME LOCATIONS AFFECTED INCLUDE PINEHURST...SOUTHERN PINES...FOXFIRE...PINEBLUFF...AND ABERDEEN. GUSTY WINDS TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS THUNDERSTORM. THESE GUSTY WINDS COULD RESULT IN A FEW DOWNED TREES. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. THIS THUNDERSTORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE ADEQUATE SHELTER. DGS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:28 AM EDT | Heat Advisory | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 16 more | 13 hr |
| Jul 22, 5:25 PM EDT | Severe Thunderstorm Warning | RAH | Moore | 35 min |
| Jul 22, 5:41 PM EDT | Flash Flood Warning | RAH | Moore | 64 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.